MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number VICM5_13.2
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/07/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A4: unk a5: unk a6: unk claim # (b)(4).
 
Event or Problem Description
The reporter indicated the surgeon implanted a 13.2mm vicm5_13.2 implantable collamer lens, -08.50 diopter, into the patients left eye (os) on (b)(6) 2023.The lens was removed later that same day due to excessive vaulting.The lens was replaced with a shorter lens and the problem was resolved.Post-op there was good post-operative appearance and the vault will be monitored.
 
Additional Manufacturer Narrative
Corrected data: b5: the reporter indicated the surgeon implanted a 13.2mm vicm5_13.2 implantable collamer lens of diopter -8.5 into the patient's left eye (os) on (b)(6) 2023.The patient experienced an excessive vault.On the same day the lens was explanted and later replaced with the same model, shorter length was implanted and the problem was resolved.Status of the eye: "good postoperative appearance, monitor vault".The reporter indicated the cause of the event is "other - lens too large for eye".H6: health effect- impact code: "4629" should be removed and code "4627" should be added.Claim#: (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
6263037902
MDR Report Key17292421
Report Number2023826-2023-02726
Device Sequence Number4109496
Product Code MTA
UDI-Device Identifier00841542119382
UDI-Public00841542119382
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model NumberVICM5_13.2
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2023
Supplement Date Received by Manufacturer12/06/2023
Initial Report FDA Received Date07/10/2023
Supplement Report FDA Received Date12/06/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL SFC-45 - LOT # 1631971.; FOAM TIP PLUNGER MODEL FTP - LOT # 1648260.; INJECTOR MODEL AND LOT # UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age40 YR
Patient SexFemale